MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC DELTEC® GRIPPER PLUS® SAFETY NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC DELTEC® GRIPPER PLUS® SAFETY NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-2965-24
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not yet returned the device to the manufacturer for device evaluation.When and if the device becomes available and is returned and evaluated the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that during deaccess of the deltec® gripper plus® safety needle, the needle was "pulled up through the safety of the device." according to the report, the safety of the device did not lock and needle went through the bottom of the plastic base and was fully exposed.It was reported that no medical intervention was required and that no patient or clinician injury occurred.

Brand Name
DELTEC® GRIPPER PLUS® SAFETY NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6341362
Report Number3012307300-2017-00501
Device Sequence Number817273
Product Code FPA
UDI-Device Identifier30610586027738
UDI-Public30610586027738
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Catalogue Number21-2965-24
Device Lot Number36X922
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2017
Initial Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1